Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 19, NWS Honolulu, HI

March 30, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 30, 2007, 6:11 AM HST for Hawaii County, Hawaii. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 6:11 AM HST (16:11 UTC)
Expired
Apr 1, 2007, 4:00 AM HST
In force
46 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 301611
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
611 AM HST FRI MAR 30 2007

...WINDS ARE INCREASING ACROSS THE BIG ISLAND SUMMITS...

.WEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED THIS
MORNING. AN UPPER LEVEL LOW PASSING BY TO THE NORTH WILL KEEP
WINDS ABOVE 30 MPH THROUGH THE DAY AND INTO TOMORROW.

HIZ028-310515-
/O.NEW.PHFO.WI.Y.0019.070330T1611Z-070331T1600Z/
BIG ISLAND SUMMITS-
611 AM HST FRI MAR 30 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORRISON
4 follow-up statements
000 
WWHW70 PHFO 310144
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST FRI MAR 30 2007

...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS...

.WEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE AT ADVISORY LEVELS.
AN UPPER LEVEL LOW PASSING BY TO THE NORTH WILL KEEP WINDS ABOVE 30
MPH THROUGH TONIGHT AND INTO TOMORROW EVENING.

HIZ028-311445-
/O.EXT.PHFO.WI.Y.0019.000000T0000Z-070401T0400Z/
BIG ISLAND SUMMITS-
344 PM HST FRI MAR 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORRISON
000 
WWHW70 PHFO 311322
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST SAT MAR 31 2007

...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS...

.WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE
AT ADVISORY LEVELS. AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH
WILL KEEP WINDS ABOVE 30 MPH TODAY THROUGH SUNDAY AFTERNOON.

HIZ028-010230-
/O.EXT.PHFO.WI.Y.0019.000000T0000Z-070402T0400Z/
BIG ISLAND SUMMITS-
322 AM HST SAT MAR 31 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 010734
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
934 PM HST SAT MAR 31 2007

...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS...

.AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG
WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH
SUNDAY NIGHT.

HIZ028-012045-
/O.EXT.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/
BIG ISLAND SUMMITS-
934 PM HST SAT MAR 31 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH SUNDAY NIGHT.

$$
000 
WWHW70 PHFO 011400
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN APR 1 2007

...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS...

.AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG
WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH
SUNDAY NIGHT.

HIZ028-020300-
/O.UPG.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/
/O.NEW.PHFO.HW.W.0007.070401T1400Z-070402T1600Z/
BIG ISLAND SUMMITS-
400 AM HST SUN APR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH WIND
WARNING SUPERCEDES THE WIND ADVISORY.

WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH SUNDAY NIGHT.

THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE
SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 30, 5:00 AM HST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 30, 5:00 AM HST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
500 AM HST FRI MAR 30 2007

ADDED PARAGRAPH ON BIG ISLAND SUMMIT WINDS

.SYNOPSIS...
LIGHT WINDS WILL CONTINUE OVER THE ISLANDS THROUGH THE WEEKEND.
EXPECT CLOUDS TO BE MORE PLENTIFUL DURING THE AFTERNOON AND EARLY
EVENING HOURS. SHOWERS WILL FAVOR THE AFTERNOON AND EVENING
HOURS...AND SOME OF THEM MAY BE HEAVY...PARTICULARLY DURING THE
WEEKEND. LIGHT TRADE WINDS MAY BUILD BACK IN EARLY NEXT WEEK.

&&

.DISCUSSION...
THE SURFACE TROUGH NORTH OF THE BIG ISLAND CONTINUES TO BRING LIGHT
WINDS ACROSS THE MAIN HAWAIIAN ISLANDS EARLY THIS MORNING. USUALLY
UNDER A LIGHT WIND REGIME WE WOULD EXPECT SKIES TO CLEAR OUT
OVERNIGHT...HOWEVER THERE APPEARS TO BE JUST ENOUGH LOW LEVEL
MOISTURE IN THE AREA TO KEEP A FEW CLOUDS AROUND AT NIGHT. DESPITE
THE CLOUDS...RAINFALL HAS BEEN SPARSE ACROSS THE ISLANDS. NONE OF
THE RAIN GAGES ON OAHU REPORTED ANY RAIN BETWEEN 8 PM AND 2 AM. ON
THE OTHER ISLANDS...ROUGHLY ONE GAGE PER ISLAND REPORTED ABOUT A
QUARTER OF AN INCH DURING THE SAME TIME PERIOD...WITH MOST SITES DRY.

WINDS AT THE BIG ISLAND SUMMIT CAME UP OVERNIGHT...AND THE MODELS
SUGGEST GUSTY WINDS WILL CONTINUE OVER THE NEXT COUPLE OF DAYS.
KEEPING THE WINDS JUST BELOW ADVISORY LEVEL FOR TODAY...BUT WILL
HAVE TO MONITOR CLOSELY.

THE SURFACE AND UPPER LEVEL TROUGH WILL REMAIN THE DOMINANT WEATHER
FEATURE THROUGH THE WEEKEND...SO EXPECT THE LIGHT WINDS TO PERSIST.
THE LIGHT WINDS WILL ALLOW FOR LAND AND SEA BREEZES TO SET UP.
EXPECT CLOUDS TO ONCE AGAIN BE MORE OF A FACTOR DURING THE AFTERNOON
HOURS...BUT SHOWERS ARE EXPECTED TO REMAIN SPARSE TODAY. THE UPPER
LEVEL LOW WILL FACTOR INTO THE FORECAST MORE FOR LATE SATURDAY AND
SUNDAY...AND WILL BRING WITH IT THE INCREASED CHANCE FOR SOME
LOCALLY HEAVY SHOWERS...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS ON SUNDAY.

THE MODELS CONTINUE TO CONVERGENCE ON THE NEXT HIGH PRESSURE SYSTEM
BUILDING IN FOR THE START OF THE NEXT WORK WEEK...AND FENDING OFF
THE NEXT LOW PRESSURE SYSTEM FROM IMPACTING THE ISLANDS. CONFIDENCE
IS GROWING WITH THIS SOLUTION AS THE MODELS COME MORE INTO LINE WITH
EACH OTHER.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE
&&

MBALLARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.